Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 8, NWS Portland, OR

January 16, 2021

NWS Portland, OR issued this small craft advisory at Jan 16, 2021, 3:09 PM PST. It took effect at Jan 17, 2021, 8:00 AM PST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2021, 3:09 PM PST (23:09 UTC)
In effect from
Jan 17, 2021, 8:00 AM PST
Expired
Jan 19, 2021, 12:00 AM PST
In force
40 hr
Issued by
NWS Portland, OR

The text

As transmitted.

357 
WHUS76 KPQR 162309
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
309 PM PST Sat Jan 16 2021

PZZ270-275-171215-
/O.CON.KPQR.SC.Y.0006.000000T0000Z-210117T0600Z/
/O.NEW.KPQR.SC.Y.0008.210117T1800Z-210119T0000Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
309 PM PST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST
MONDAY...

* WHAT...For the first Small Craft Advisory, seas 10 to 12 feet 
  at 15 seconds. For the second Small Craft Advisory, north winds 
  10 to 20 kt with gusts up to 30 kt and seas 12 to 17 feet at 20 
  seconds expected.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Waters from Cascade Head to Florence OR from 
  10 to 60 NM.

* WHEN...Small Craft Advisory, until 10 PM PST this evening. 
  Small Craft Advisory, from 10 AM Sunday to 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ250-255-171215-
/O.CON.KPQR.SC.Y.0005.000000T0000Z-210117T0600Z/
/O.NEW.KPQR.SC.Y.0008.210117T1800Z-210119T0000Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
309 PM PST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST
MONDAY...

* WHAT...For the first Small Craft Advisory, seas 10 to 13 feet 
  at 15 seconds. For the second Small Craft Advisory, north winds 
  10 to 20 kt with gusts up to 25 kt and seas 11 to 16 feet at 20 
  seconds expected.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM and Coastal waters from Cascade Head to Florence 
  OR out 10 NM.

* WHEN...Small Craft Advisory, until 10 PM PST this evening. 
  Small Craft Advisory, from 10 AM Sunday to 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ210-171215-
/O.EXT.KPQR.SC.Y.0007.000000T0000Z-210118T0600Z/
Columbia River Bar-
309 PM PST Sat Jan 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST SUNDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...8 to 10 ft through tonight. Seas build towards
    9 to 11 ft Sunday building to 13 to 15 ft Sunday night.

  - FIRST EBB...Around 7 PM tonight. Seas 10 to 12 feet with 
    breakers possible. 

  - SECOND EBB...Around 745 AM Sunday morning. Seas 12 to 14 ft.

  - THIRD EBB...Around 745 PM Sunday night. Seas 15 to 17 ft. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 10 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
7 follow-up statements
265 
WHUS76 KPQR 170416
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
816 PM PST Sat Jan 16 2021

PZZ270-275-171730-
/O.CON.KPQR.SC.Y.0006.000000T0000Z-210117T0600Z/
/O.CON.KPQR.SC.Y.0008.210117T1800Z-210119T0000Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
816 PM PST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
4 PM PST MONDAY...

* WHAT...For the first Small Craft Advisory, south winds 10 to 15
  kt and seas around 10 feet at 14 seconds. For the second Small
  Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt
  and seas 11 to 16 feet at 21 seconds expected. Strongest wind
  over the outer waters from Cascade Head to Florence Sunday
  through Monday.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Waters from Cascade Head to Florence OR from 
  10 to 60 NM.

* WHEN...Small Craft Advisory, until 10 PM PST this evening. 
  Small Craft Advisory, from 10 AM Sunday to 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ250-255-171730-
/O.CON.KPQR.SC.Y.0005.000000T0000Z-210117T0600Z/
/O.CON.KPQR.SC.Y.0008.210117T1800Z-210119T0000Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
816 PM PST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
4 PM PST MONDAY...

* WHAT...For the first Small Craft Advisory, southeast wind 10 kt
  or less and seas 8 to 10 feet at 14 seconds. For the second 
  Small Craft Advisory, north winds 10 to 20 kt with gusts up to 
  25 kt and seas 11 to 16 feet at 21 seconds expected.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM and Coastal waters from Cascade Head to Florence 
  OR out 10 NM.

* WHEN...Small Craft Advisory, until 10 PM PST this evening. 
  Small Craft Advisory, from 10 AM Sunday to 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ210-171730-
/O.CON.KPQR.SC.Y.0007.000000T0000Z-210118T0600Z/
Columbia River Bar-
816 PM PST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
SUNDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...Around 8 feet, but building to 10 to 12 feet
    Sunday.  

  - FIRST EBB...Around 745 AM Sunday. Seas to 11 feet.  

  - SECOND EBB...Around 745 PM Sunday. Seas to 13 feet. 

  - THIRD EBB...Around 830 AM Monday. Seas to 15 feet.

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 10 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
204 
WHUS76 KPQR 171041
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
241 AM PST Sun Jan 17 2021

PZZ210-172345-
/O.EXT.KPQR.SC.Y.0007.000000T0000Z-210118T2000Z/
Columbia River Bar-
241 AM PST Sun Jan 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST MONDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...In the main channel, seas 6 to 8 ft this 
    morning, building to 10 ft this afternoon. Seas 11 to 13 ft 
    tonight and Monday morning. 

  - FIRST EBB...Around 745 AM Sunday. Seas 11 ft. 

  - SECOND EBB...Around 745 PM Sunday. Seas 16 ft. 

  - THIRD EBB...Around 830 AM Monday. Seas 14 ft. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until noon PST Monday.

* IMPACTS...Conditions will be hazardous to small craft especially 
  when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near 
harbor entrances.

&&

$$

PZZ250-270-172345-
/O.EXT.KPQR.SC.Y.0008.210117T1600Z-210119T0000Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
241 AM PST Sun Jan 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 4 PM 
PST MONDAY...

* WHAT...Seas up to 14 feet expected. Dominant period 17 to 22 
  seconds.

* WHERE...Waters from Cape Shoalwater to Cascade Head out 60 NM.

* WHEN...From 8 AM this morning to 4 PM PST Monday. Seas are 
  expected to peak early Monday morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

PZZ255-275-172345-
/O.EXT.KPQR.SC.Y.0008.210117T1600Z-210119T0600Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
241 AM PST Sun Jan 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 
10 PM PST MONDAY NIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected.
  Seas up to 13 ft expected, with a dominant period of 17 to 22 
  seconds.

* WHERE...Waters from Cascade Head to Florence out 60 NM.

* WHEN...From 8 AM this morning to 10 PM PST Monday night. Peak
  winds expected this afternoon through Monday afternoon, with a
  lull possible near the immediate coast tonight and Monday
  morning. Seas are expected to peak early Monday morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

Weagle

For more information from the National Weather Service visit
http://weather.gov/portland
338 
WHUS76 KPQR 172245
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
245 PM PST Sun Jan 17 2021

PZZ210-181300-
/O.EXT.KPQR.SC.Y.0007.000000T0000Z-210119T0900Z/
Columbia River Bar-
245 PM PST Sun Jan 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST TUESDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...8 to 10 ft, then building to 11 to 13 ft this
    evening through Monday. Seas start subsiding towards 10 ft
    late Monday night.

  - FIRST EBB...Around 745 PM Sunday. Seas 15 ft.

  - SECOND EBB...Around 830 AM Monday. Seas 17 ft. 

  - THIRD EBB...Around 815 PM Monday. Seas 16 ft. 


* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 1 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ250-270-181300-
/O.EXT.KPQR.SC.Y.0008.000000T0000Z-210119T1200Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
245 PM PST Sun Jan 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  12 to 17 feet at 20 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Coastal waters from Cape Shoalwater WA to 
  Cascade Head OR out 10 NM.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ255-275-181300-
/O.EXT.KPQR.SC.Y.0008.000000T0000Z-210119T1200Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
245 PM PST Sun Jan 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  12 to 17 feet at 20 seconds.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM and Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
092 
WHUS76 KPQR 180410
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
810 PM PST Sun Jan 17 2021

PZZ210-181715-
/O.CON.KPQR.SC.Y.0007.000000T0000Z-210119T0900Z/
Columbia River Bar-
810 PM PST Sun Jan 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
TUESDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...8 to 10 ft, then building to 10 to 12 ft
    tonight. Seas ease to 8 to 10 ft Monday night and then 5 to 7
    ft by Tuesday morning.  

  - FIRST EBB...Around 830 AM Monday. Seas 13 to 15 ft.  

  - SECOND EBB...Around 815 PM Monday. Seas 10 to 12 ft.  

  - THIRD EBB...Around 9 AM Tuesday. Seas 6 to 8 ft. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 1 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ250-270-181715-
/O.CON.KPQR.SC.Y.0008.000000T0000Z-210119T1200Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
810 PM PST Sun Jan 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 11 to 16 feet at 18 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Coastal waters from Cape Shoalwater WA to 
  Cascade Head OR out 10 NM.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ255-275-181715-
/O.CON.KPQR.SC.Y.0008.000000T0000Z-210119T1200Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
810 PM PST Sun Jan 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  11 to 16 feet at 18 seconds.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM and Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
619 
WHUS76 KPQR 181002
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
202 AM PST Mon Jan 18 2021

PZZ210-182315-
/O.EXT.KPQR.SC.Y.0007.000000T0000Z-210119T0800Z/
/O.NEW.KPQR.SC.Y.0009.210119T1400Z-210119T1900Z/
Columbia River Bar-
202 AM PST Mon Jan 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 AM PST
TUESDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...8 to 10 ft, then easing to 5 to 7 ft by early Tue
    morning. 

  - FIRST EBB...Around 830 AM Monday. Seas 13 to 15 ft. 

  - SECOND EBB...Around 815 PM Monday. Seas 10 to 12 ft. 

  - THIRD EBB...Around 915 AM Tuesday. Sea 8 to 10 ft. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Small Craft Advisory, until midnight PST tonight. Small 
  Craft Advisory, from 6 AM to 11 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ250-270-182315-
/O.EXT.KPQR.SC.Y.0008.000000T0000Z-210119T0800Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
202 AM PST Mon Jan 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and 
  seas 11 to 16 feet at 17 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Coastal waters from Cape Shoalwater WA to 
  Cascade Head OR out 10 NM.

* WHEN...Until midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ255-275-182315-
/O.CON.KPQR.SC.Y.0008.000000T0000Z-210119T1200Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
202 AM PST Mon Jan 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 11 to 16 feet at 17 seconds.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM and Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
148 
WHUS76 KPQR 182049
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
1249 PM PST Mon Jan 18 2021

PZZ210-190800-
/O.CON.KPQR.SC.Y.0007.000000T0000Z-210119T0800Z/
/O.CAN.KPQR.SC.Y.0009.210119T1400Z-210119T1900Z/
Columbia River Bar-
1249 PM PST Mon Jan 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...SMALL CRAFT ADVISORY FOR TUESDAY MORNING IS CANCELLED...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...8 to 10 ft, then easing to 5 to 7 ft by 
    early Tuesday morning. 

  - FIRST EBB...Around 815 PM Monday. Seas to 12 ft.

  - SECOND EBB...Around 915 AM Tuesday. Seas to 8 ft. 

  - THIRD EBB...Around 9 PM Tuesday. Seas to 7 ft.

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ255-275-190800-
/O.EXT.KPQR.SC.Y.0008.000000T0000Z-210119T0800Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
1249 PM PST Mon Jan 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas
  12 to 16 feet at 14 to 16 seconds.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM and Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Until midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ250-270-190800-
/O.CON.KPQR.SC.Y.0008.000000T0000Z-210119T0800Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
1249 PM PST Mon Jan 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas
  10 to 14 feet at 14 to 16 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Coastal waters from Cape Shoalwater WA to 
  Cascade Head OR out 10 NM.

* WHEN...Until midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
408 
WHUS76 KPQR 190410
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
810 PM PST Mon Jan 18 2021

PZZ210-190800-
/O.CON.KPQR.SC.Y.0007.000000T0000Z-210119T0800Z/
Columbia River Bar-
810 PM PST Mon Jan 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...Around 8 feet, then easing to 4 to 6 feet by
    Tuesday morning.  

  - FIRST EBB...Around 815 PM Monday. Seas to 11 feet. 

  - SECOND EBB...Around 915 AM Tuesday. Seas to 7 feet. 

  - THIRD EBB...Around 9 PM Tuesday. Seas to 7 feet. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ250-270-190800-
/O.CON.KPQR.SC.Y.0008.000000T0000Z-210119T0800Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
810 PM PST Mon Jan 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WHAT...Northeast winds 10 to 15 kt and seas 8 to 11 feet at 15 
  seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Coastal waters from Cape Shoalwater WA to 
  Cascade Head OR out 10 NM.

* WHEN...Until midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ255-275-190800-
/O.CON.KPQR.SC.Y.0008.000000T0000Z-210119T0800Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
810 PM PST Mon Jan 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WHAT...Northeast winds 10 to 20 kt with gusts to 25 kt and seas
  9 to 11 feet at 15 seconds.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM and Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Until midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 9:43 AM PST, 5 hours 26 minutes earlier.

Area forecast discussion, Jan 16, 9:43 AM PST, 5 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Portland OR
943 AM PST Sat Jan 16 2021

Updated Aviation Discussion

.SYNOPSIS...A dry but mostly cloudy day expected today. A weak and
quick moving front will produce rain and high Cascade snow late
tonight through Sunday morning. Dry weather is expected Monday
through Wednesday with gradually decreasing nocturnal fog into the
week and nighttime temperatures cooling into the 30s. A low pressure
system is expected late in the week with the potential for snow
levels lowering to around 1000 feet.

&&

.SHORT TERM...Tonight through Monday night...Satellite imagery shows
widespread stratus under high pressure this morning. Surface
observations and web cameras show patchy fog along the coast and some
of the interior valley, but light offshore flow is limiting the
extent of it. The winds will remain light today, and become more
southerly this afternoon and evening. The stratus will likely lift
this afternoon, but expect cloudy conditions to persist.

Satellite imagery shows a low pressure system just south of the
Aleutian Islands.  A frontal system associated with this low will
approach the Pacific NW today with a cold front bringing rain to the
region overnight tonight through Sunday morning. Modeled precipitable
water suggests TPW values will be around an inch with this front, but
do not see the potential for this front to generate a lot of rain.
The front will move through the area quickly, and weaken as it moves
inland. Snow levels will remain above 5000 feet with no snow expected
for the Cascade passes. Rain totals will be highest for the higher
terrain of SW Washington and extreme NW Oregon where 0.25 to 0.5 inch
of rain is expected from late tonight through Sunday morning.  Less
than 0.15 inch of rain is expected elsewhere. Less than 0.05 inch of
rain in Lane County, except for the central Oregon coast where 0.05
to 0.15 inch of rain is possible.

A strong, positively-tilted upper level ridge builds over the region
Sunday night and Monday with dry north flow supporting dry weather.
Coast and valley fog is possible Sunday night into Monday morning as
clearing skies and light winds may promote radiation cooling if the
T/Td depression is not too large. A drier airmass and stronger winds
will limit fog development Monday night. Some of the models suggest
that an upper level shortwave trough will slide south over east
Washington and east Oregon Monday for much cooler weather east of the
Cascades. As high pressure moves in behind this trough (east of the
Cascades), east winds may develop along the Cascades and through the
Columbia River Gorge and help spread some of this cooler air
westward.  The combination of this cooler airmass and radiation
cooling will result in a chilly night on Monday with many areas
lowering to near freezing. ~TJ

.LONG TERM...Tuesday through Friday night...Models are trending
towards cooler weather pattern for next week. There is general
consensus with the models and ensembles that dry weather will
persist Tuesday and Wednesday with overnight lows in the 30s. A low
pressure system will then approach from the north Wednesday night and
possibly bring a return of snow to the Cascades on Thursday. Model
variations on the strength and location of this low leads to a low
confidence forecast, especially in regards to how much precipitation
will be generated from this feature. Currently it does not appear
that a lot of precipitation will be generated, but do think the snow
levels could lower down to around 1000-1500 feet by Friday morning.
~TJ

&&

.AVIATION...Wide variety of flying conditions today. Currently,
IFR/low MVFR for inland areas and mostly VFR along the coast.
There are exceptions as some patches of LIFR conditions linger
around KEUG. Given the general upper level northwesterly flow
and limited mixing at the surface expect areas with LIFR
conditions to maintain this flight condition over the next couple
hours. With daytime heating expect general improvement of flight
conditions through 23Z Saturday across the area, with most
inland areas experiencing some periods of VFR after 00Z Sunday.

This will be rather short lived as the next frontal system will
bring precipitation along with MVFR/IFR cigs between 07Z Sunday
and 09Z Sunday across the area. Expect some areas within the
Willamette Valley and along the Coastal Range like KUAO, KEUG and
KHIO to return to LIFR as precipitation becomes more showery in
nature across the area around 15Z Sunday.

For detailed regional Pac NW weather information, go online to:
http://weather.gov/zse

KPDX AND APPROACHES...IFR/low MVFR conditions expected to
persist through 22Z Saturday. Easterly breezes from the Columbia
Gorge will likely allow clearing of the low clouds by this
afternoon. After 00Z Sunday, expect VFR with increasing high
clouds ahead of our incoming front, this front will bring
precipitation to the terminal starting around 08Z Sunday. Also,
expect MVFR/IFR conditions to be associated with this front.
Precipitation will transition to a more showery pattern by 12Z
Sunday. /42

&&

.MARINE...Winds are mostly light across the coastal waters this
morning. An approaching frontal system will cause southerly winds
to increase tonight, but gusts should generally remain 20 kt or
less as the front decays while moving across our waters. Seas are
generally in the 12-15 ft range early this morning, but this
appears to be the peak of our latest swell and seas should slowly
subside throughout the day today. 00z ENP guidance keeps seas at
or above 10 ft into the evening hours, so we will extend our SCA
until 06z. High pressure builds in quickly from the NE Pacific
Sunday, while a thermal trough extends northward from the
California coast. This will turn winds northerly, and gusts may
warrant a SCA as early as Sunday night, mainly for the southern
waters. An SCA will likely be needed Sun night for seas anyway.

Next batch of large swell will arrive Sunday, pushing
seas back up into the mid teens by Monday morning. This swell
initially arrives as an energetic swell with periods in the 20-24
second range. The long period swell will heighten the risk of
sneaker waves Sunday and Sunday night, so we will likely extend
the ongoing Beach Hazards Statement. Seas likely remain above 10
ft through Monday, then subside as high pressure and light winds
prevail Tuesday and Wednesday.	Weagle

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
PZ...Small Craft Advisory until 10 PM PST this evening for coastal
     waters from Cape Shoalwater WA to Florence OR out 10
     NM-Columbia River Bar-Coastal waters from Cape Shoalwater
     WA to Florence OR from 10 to 60 NM.

&&

Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 3:40 AM PSTBeach Hazards StatementPQR65 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.